Alert archive / California / Excessive Heat Warnings in 2018
Excessive Heat Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this excessive heat warning at May 8, 2018, 2:30 AM PDT for San Bernardino County, California; Mohave County, Arizona. It took effect at May 9, 2018, 10:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2018, 2:30 AM PDT (09:30 UTC)
- In effect from
- May 9, 2018, 10:00 AM PDT
- Expired
- May 9, 2018, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4841 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
444 WWUS75 KVEF 080930 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 230 AM PDT Tue May 8 2018 AZZ002-CAZ527-082200- /O.UPG.KVEF.EH.A.0002.180509T1700Z-180510T0300Z/ /O.NEW.KVEF.EH.W.0002.180509T1700Z-180510T0300Z/ Lake Havasu and Fort Mohave-San Bernardino County- Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, and Needles 230 AM PDT Tue May 8 2018 /230 AM MST Tue May 8 2018/ ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ WEDNESDAY... The National Weather Service in Las Vegas has issued an Excessive Heat Warning, which is in effect from 10 AM PDT /10 AM MST/ to 8 PM PDT /8 PM MST/ Wednesday. The Excessive Heat Watch is no longer in effect. * TEMPERATURE...105 to 110 degrees along the lower Colorado River Valley from Mohave Valley south to Lake Havasu City. * IMPACTS...Increased heat-related illness, especially for those among the heat-sensitive group including the elderly. PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Warning means that a prolonged period of dangerously hot temperatures will occur. The hot temperatures will create a dangerous situation in which heat illnesses are likely. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. When possible...reschedule strenuous activities to early morning or evening. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$
3 follow-up statements
414 WWUS75 KVEF 082035 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 135 PM PDT Tue May 8 2018 AZZ002-CAZ527-091200- /O.CON.KVEF.EH.W.0002.180509T1700Z-180510T0300Z/ Lake Havasu and Fort Mohave-San Bernardino County- Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, and Needles 135 PM PDT Tue May 8 2018 /135 PM MST Tue May 8 2018/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ WEDNESDAY... * TEMPERATURE...105 to 110 degrees along the lower Colorado River Valley from Mohave Valley south to Lake Havasu City. * IMPACTS...Increased heat-related illness, especially for those among the heat-sensitive group including the elderly. PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Warning means that a prolonged period of dangerously hot temperatures will occur. The hot temperatures will create a dangerous situation in which heat illnesses are likely. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. When possible...reschedule strenuous activities to early morning or evening. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$
661 WWUS75 KVEF 091117 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 417 AM PDT Wed May 9 2018 AZZ002-CAZ527-092300- /O.CON.KVEF.EH.W.0002.180509T1700Z-180510T0300Z/ Lake Havasu and Fort Mohave-San Bernardino County- Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, and Needles 417 AM PDT Wed May 9 2018 /417 AM MST Wed May 9 2018/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING... * TEMPERATURE...105 to 110 degrees along the lower Colorado River Valley from Mohave Valley south to Lake Havasu City. * IMPACTS...Increased heat-related illness, especially for those among the heat-sensitive group including the elderly. PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Warning means that a prolonged period of dangerously hot temperatures will occur. The hot temperatures will create a dangerous situation in which heat illnesses are likely. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. When possible...reschedule strenuous activities to early morning or evening. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$
634 WWUS75 KVEF 091730 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1030 AM PDT Wed May 9 2018 AZZ002-CAZ527-100300- /O.CON.KVEF.EH.W.0002.000000T0000Z-180510T0300Z/ Lake Havasu and Fort Mohave-San Bernardino County- Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, and Needles 1030 AM PDT Wed May 9 2018 /1030 AM MST Wed May 9 2018/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... * TEMPERATURE...105 to 110 degrees along the lower Colorado River Valley from Mohave Valley south to Lake Havasu City. * IMPACTS...Increased heat-related illness, especially for those among the heat-sensitive group including the elderly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. When possible...reschedule strenuous activities to early morning or evening. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this excessive heat warning went out at May 8, 2:18 AM PDT, 12 minutes earlier.
Area forecast discussion, May 8, 2:18 AM PDT, 12 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 218 AM PDT Tue May 8 2018 .SYNOPSIS...Hot and dry conditions are expected through Thursday with a high pressure ridge anchored over the region. Towards the end of the week, low pressure will bring cooling temperatures and increasingly gusty wind to the region. && .SHORT TERM...Through Thursday night. Strong ridge of high pressure over the region today will shift east by Wednesday/Thursday in response to a trough of low pressure moving into the Pacific Northwest coast. Concern today and Wednesday will be the unseasonably hot temperatures. High temperature are forecast to around 15 degrees above normal, while some daily records may be tied or broken. Collaborated with WFO PSR and went ahead and upgraded the lower Colorado River area to an Excessive Heat Warning Wednesday. Breezy to locally wind conditions return to the entire region as early as Wednesday. Those stronger winds shift slightly further eastward across northern Arizona Thursday. .LONG TERM....Friday through Monday A weather pattern change is expected for the weekend as an upper level trough pushes through the southwest US. Models are fairly consistent on the timing of the this feature, however with difference in the development and strength of the trough as is digs into the area means details in the long range forecast are uncertain. Cooler temperatures are expected, with Saturday being the coolest day as the cold closed low moves through. After Saturday, temperatures rebound slowly through the beginning of next week- however they should not jump to the levels we are currently experiencing. Friday will be breezy as the pressure gradient tightens with the approaching wave. Increased winds on Friday from previous forecast, with the potential for wind advisory level gusts through parts of the area. Winds over the weekend are weaker as the trough begins to weak and lift out. With the center of the closed low over somewhere over northwest NV or Utah, added precipitation potential to Lincoln county on Saturday. Will need to watch the track of the upper level low to see if precipitation chances will need to be expanded further south, but for now Lincoln County has some consistent signals that would lead to instability showers and even some isolated thunderstorms in the afternoon. Elsewhere, clouds will be on the increase however cloud skies dont look likely at this time. && .FIRE WEATHER...Hot and dry conditions are expected through Wednesday. On Wednesday and Thursday, but especially Friday, a trough will bring cooling temperatures and gusty winds to the region. Relative humidity will remain quite low, so fire danger will become increasingly critical by the end of the week, especially in Northwest Arizona. && .AVIATION...For McCarran...Light, diurnal winds are expected through the period. There is some potential for some south winds 5 to 10 knots this afternoon, however confidence isn't high that they will push this far northward. No significant clouds are expected. For the rest of southern Nevada, northwest Arizona and southeast California...Typical diurnal winds of 20 knots or less are expected through today with no significant clouds. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/FIRE WEATHER...Pierce LONG TERM/AVIATION...Wolf For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:14 PM PDT | Fire Weather Watch | VEF | Mohave | 37 hr |
Nearby
Excessive Heat Warnings in California, 2018Excessive Heat Warnings in Arizona, 2018Every excessive heat warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.